Idaho, 2012Damaging Wind in Idaho, September 10, 2012
September 10, 2012 · NWS PIH · 1 event in 1 county or zone
On September 10th winds downed a power line in Egin and 4,300 Fremont County residents lost power for about 4 hours from 3 pm EDT to about 7 pm EDT.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On September 10th winds downed a power line in Egin and 4,300 Fremont County residents lost power for about 4 hours from 3 pm EDT to about 7 pm EDT.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 10, 1:11 PM MST, 49 minutes earlier.
Area forecast discussion, Sep 10, 1:11 PM MST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
211 PM MDT MON SEP 10 2012
.SHORT TERM...TONIGHT THROUGH WEDNESDAY.
BREEZY CONDITIONS ACROSS THE SNAKE PLAIN TODAY WILL GRADUALLY
TAPER OFF AFTER SUNSET. CONVECTIVE ACTIVITY IN SOUTHEAST CORNER
WILL ALSO END BETWEEN 6 AND 10 PM. STRONG WESTERLY FLOW ALOFT WILL
BEGIN TO TAPER OFF TUESDAY BUT ENOUGH MIXING TO ENSURE WINDS AGAIN
PICK UP MAINLY IN SNAKE PLAIN IN THE AFTERNOON TO THE 10 TO 20 MPH
RANGE. FLOW ALOFT TURNS NORTHWESTERLY WEDNESDAY. WILL HAVE CLEAR
SKIES ACROSS THE BOARDS FROM LATE TONIGHT THROUGH WEDNESDAY WITH
NO PRECIPITATION ANYWHERE ONCE THE CONVECTION CLEARS THE SOUTHEAST
CORNER THIS EVENING.
GK
.LONG TERM...THURSDAY THROUGH MONDAY.
GFS MOVES UPPER LEVEL RIDGE OVERHEAD THURSDAY THEN SOUTHWEST TO
WEST FLOW THROUGH SATURDAY. IT DOES BRING IN A WEAK TROF SATURDAY
AND THAT IS THE ONLY DAY WITH ANY CHANCE OF PRECIPITATION. VERY DRY
FOR THE MOST PART AND KEPT POPS BELOW WORDING OF PRECIPITATION IN
GRIDS. GO BACK TO DRY NORTHWEST FLOW SUNDAY INTO MONDAY. THE
EUROPEAN IS IN GOOD AGREEMENT NOW WITH THE GFS IN THE LONG TERM
PERIOD WITH THE RIDGING LATE WEEK TURNING TO NORTHWEST FLOW BY
SUNDAY INTO MONDAY. OVERALL DRY WITH ABOVE NORMAL TEMPERATURES
EXPECTED WITH SOME SLIGHT COOLING TOWARD THE END OF THE PERIOD.
GK
&&
.AVIATION...A WEAK FRONTAL BOUNDARY HAS MOSTLY PASSED THROUGH OUR
AREA. EXPECT MODERATE WINDS ACROSS THE AREA AND ISOLATED SHOWERS AND
THUNDERSTORMS ACROSS FRANKLIN AND BEAR LAKE COUNTIES ALONG OUR
SOUTHEAST BORDERS THIS AFTERNOON INTO EARLY EVENING. WYATT
&&
.FIRE WEATHER...THIS AFTERNOON INTO EARLY EVENING LOOK FOR MODERATE
WINDS WITH GUSTS AROUND 25 MPH ACROSS MOUNTAIN TOPS AND 30 MPH ACROSS
THE SNAKE RIVER PLAIN BEHIND A WEAK FRONTAL BOUNDARY PASSING THROUGH
THE AREA. THUS...THE RED FLAG WARNINGS ARE CONTINUED FOR ALL FIRE
ZONES UNTIL EARLY THIS EVENING. LOOK FOR AFTERNOON ISOLATED SHOWERS
AND THUNDERSTORMS ACROSS OUR SOUTHEAST BORDERS OF ZONE 413. RIDGING
STARTS BUILDING INTO THE AREA TUESDAY AND WEDNESDAY. TUESDAY LOOK
FOR WEST NORTHWEST FLOW ACROSS THE AREA BEFORE THE FLOW TURNS NORTH
TO NORTHWEST BY WEDNESDAY AS A WEAK TROUGH PASSES OVER EASTERN
MONTANA. EXPECT THE RETURN OF SOUTHWEST FLOW BY FRIDAY WITH A WEAK
AND MOSTLY DRY TROUGH PASSING THROUGH OVER THE WEEKEND. WYATT
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ021.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ409>413-475>477.
&&
Hazardous weather outlook, Sep 10, 2:37 AM MST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
337 AM MDT MON SEP 10 2012
IDZ017>025-031-032-110945-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
337 AM MDT MON SEP 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
STRONG SURFACE WINDS ARE FORECAST TODAY ACROSS ALL OF EASTERN
IDAHO. A RED FLAG WARNING HAS BEEN POSTED FOR ALL OF EASTERN IDAHO
AS GUSTS OF 25-40 MPH LIKELY ALONG WITH LOW HUMIDITY THIS
AFTERNOON AND EVENING. A LAKE WIND ADVISORY IS ALSO IN EFFECT FOR
AMERICAN FALLS RESERVOIR FROM 9AM TO 9PM.
WE WILL ALSO SEE SHOWERS AND ISOLATED STORMS ACROSS PORTIONS OF
THE SOUTHERN AND EASTERN MOUNTAINS THROUGH THIS
EVENING...PRODUCING LIGHT RAINFALL AND GUSTY WINDS. THE THREAT OF
SEVERE WEATHER IS MINIMAL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COOL AND DRY WEATHER IS EXPECTED THROUGH MIDWEEK. TEMPERATURES
WILL BE RUNNING 10 OR MORE DEGREES COOLER THAN AVERAGE.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Thunderstorm Wind, Fremont
- When
- September 10, 2:00 PM MST to 2:15 PM MST
- Where
- Fremont County, Egin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 43.930, -111.830
On September 10th winds downed a power line in Egin and 4,300 Fremont County residents lost power for about 4 hours from 3 pm EDT to about 7 pm EDT.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Nevada, September 10, 2012$20,000 · 1 event
- High Wind in Montana, September 10, 201264 kt wind · 3 events
- Damaging Winds in Wyoming, September 10, 201262 kt wind · 3 events
- Wildfire in Texas, September 10 to 14, 2012$10,000 · 1 event
- Waterspout in Gulf of Mexico, September 10, 20121 event
- Wildfire in Washington, September 10 to 14, 20121 event
- Flash Flood in Arizona, September 10, 20121 event
- Damaging Wind in California, September 10, 201250 kt wind · 1 event
- High Wind in Montana, September 10, 201274 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414468.